Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


A theory of algebraic cocycles

Authors: Eric M. Friedlander and H. Blaine Lawson
Journal: Bull. Amer. Math. Soc. 26 (1992), 264-268
MSC (2000): Primary 14C05; Secondary 14C30, 14F35
MathSciNet review: 1118701
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the notion of an algebraic cocycle as the algebraic analogue of a map to an Eilenberg-MacLane space. Using these cocycles we develop a "cohomology theory" for complex algebraic varieties. The theory is bigraded, functorial, and admits Gysin maps. It carries a natural cup product and a pairing to L-homology. Chern classes of algebraic bundles are defined in the theory. There is a natural transformation to (singular) integral cohomology theory that preserves cup products. Computations in special cases are carried out. On a smooth variety it is proved that there are algebraic cocycles in each algebraic rational $ (p,p)$-cohomology class.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 14C05, 14C30, 14F35

Retrieve articles in all journals with MSC (2000): 14C05, 14C30, 14F35

Additional Information

PII: S 0273-0979(1992)00269-0
Keywords: Algebraic cycle, Chow variety, algebraic cocycle, cohomology
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia